Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 6, 2011, 6:25 PM EDT for 4 counties in North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 6:25 PM EDT (22:25 UTC)
- Expired
- Jul 6, 2011, 6:56 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 16 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS52 KRAH 062225
SVRRAH
NCC037-085-101-183-062330-
/O.NEW.KRAH.SV.W.0231.110706T2225Z-110706T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DUNCAN...OR 8 MILES NORTH OF LILLINGTON...
MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN...ANGIER...
FUQUAY-VARINA...
HOLLY SPRINGS...
LAKE WHEELER...
GARNER...
RALEIGH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3595 7841 3594 7839 3594 7838 3581 7825
3575 7824 3576 7822 3573 7821 3573 7819
3571 7816 3570 7816 3542 7880 3560 7906
3605 7862
TIME...MOT...LOC 2225Z 205DEG 16KT 3552 7882
$$
KRR1 follow-up statement
014
WWUS52 KRAH 062256
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT WED JUL 6 2011
NCC037-085-101-183-062305-
/O.CAN.KRAH.SV.W.0231.000000T0000Z-110706T2330Z/
CHATHAM NC-WAKE NC-JOHNSTON NC-HARNETT NC-
656 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT...
NORTHERN JOHNSTON...WAKE AND SOUTHEASTERN CHATHAM COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3595 7841 3594 7839 3594 7838 3581 7825
3575 7824 3576 7822 3573 7821 3573 7819
3571 7816 3570 7816 3542 7880 3560 7906
3605 7862
TIME...MOT...LOC 2255Z 205DEG 16KT 3564 7875
$$
KRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:07 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 6, 2:07 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 207 PM EDT WED JUL 6 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL LINGER OVER THE CAROLINAS AND VIRGINIA THROUGH THURSDAY...CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. && .NEAR TERM /THROUGH THURSDAY/... AS OF 200 PM WEDNESDAY... PERSISTENCE FORECAST. MOIST SOUTH TO SOUTHWEST FLOW TO CONTINUE THROUGH THE FORECAST PERIOD. PRECIPITABLE WATERS TO REMAIN HIGH. IT APPEARS ONLY THE COLLAPSE OF A PARTICULARLY INTENSE THUNDERSTORM IS LIKELY TO PRODUCE DAMAGING DOWNBURST WINDS AND THIS POSSIBILITY IS REMOTE. RAIN CHANCES IN THE FIFTY TO SEVENTY PERCENT RANGE DURING THE AFTERNOON AND EVENING SLIDING TO TWENTY TO FORTY PERCENT OTHERWISE. HEAVY RAINS WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING. HIGH TEMPERATURES 85 TO 90 WITH SOME COOLER SPOTS WHERE CONVECTION IS EARLY AND PERSISTENT ENOUGH. LOW TEMPERATURES 70 TO 75. && .SHORT TERM /THURSDAY NIGHT FRIDAY/... AS OF 200 PM WEDNESDAY... MODELS REMAIN VERY WET ON THURSDAY NIGHT AS THE MID LEVEL TROUGH SETS UP TO THE WEST AND RETURN FLOW OFF OF THE SURFACE HIGH TO THE EAST WILL DRIVE DEEP SOUTHERLY/SOUTHWESTERLY FLOW OVER THE REGION. ENHANCED MOISTURE TRANSPORT WILL KEEP PRECIPITABLE WATER VALUES NEAR OR SLIGHTLY BELOW 2 INCHES THROUGHOUT THE PERIOD. MODELS AGREE ON ABOUT A HALF OF AN INCH OF QPF THURSDAY NIGHT INTO FRIDAY MORNING ACROSS THE AREA. THE NAM IS HINTING AT KEEPING HIGHER AMOUNTS IN THE SOUTHEAST BUT GENERATES A SYSTEM WITH TROPICAL FEATURES THAT MOVES UP THE COAST. THIS SEEMS UNLIKELY...REGARDLESS...THE BEST MOISTURE TRANSPORT WILL BE IN THE SOUTHEAST SO WILL TREND POPS AND QPF IN THAT DIRECTION. CURRENTLY HAVE CHANCE POPS IN THE NORTHWEST AND LIKELY IN THE SOUTHEAST. DYNAMIC TROPOPAUSE MAPS HINT AT A SHORTWAVE DISTURBANCE MOVING THROUGH THURSDAY NIGHT BUT MOST OF THE ENERGY STAYS WELL NORTH OF THE CWA. AS FAR AS SEVERE THREAT GOES THURSDAY NIGHT CANT RULE IT OUT BUT LAPSE RATES AND CAPE WILL BE MARGINAL AT BEST AND SHEAR WILL BE ALMOST NON-EXISTENT. GFS SEEMS OVERBLOWN WITH AFTERNOON CAPE AS CLOUD COVER AND ONGOING PRECIPITATION SHOULD LIMIT INSTABILITY. WITH ANTECEDENT CONDITIONS BEING VERY WET THE MAIN CONCERN WILL MOST LIKELY SHIFT TO MONITORING FLOODING. GOING INTO FRIDAY MORNING MODELS ARE PREDICTING A LULL IN THE RAINFALL WHICH WILL ALLOW FOR SOME INCREASING INSTABILITY AS TEMPERATURES GO DRY ADIABATIC BELOW 850 MILLIBARS. WITH SOME UPPER LEVEL FORCING THAT WILL BE DISCUSSED FURTHER IN THE NEXT SECTION...FRIDAY AFTERNOON/EVENING DOES APPEAR TO BE THE BEST CHANCE FOR SEVERE WEATHER IN ADDITION TO ANOTHER CHANCE FOR POTENTIALLY VERY HEAVY RAINFALL. HIGHS DURING THIS PERIOD WILL BE UPPER 80S TO LOW 90S WITH LOWS IN THE LOW 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 1210 PM WEDNESDAY... UNSETTLED PERIOD OF WEATHER CONTINUES INTO LATE SATURDAY WITH A REDUCED CHANCE OF PRECIPITATION ON SUNDAY AND MONDAY AND A RETURN TO MORE TYPICAL CHANCES OF PRECIPITATION ON TUESDAY AND WEDNESDAY. UPPER TROUGH LOCATED ACROSS THE SOUTHERN APPALACHIANS ON FRIDAY NIGHT WILL EASE EAST AND MOVE OFF THE CAROLINA COAST BY EARLY SUNDAY. HEIGHTS WILL RISE ON SUNDAY INTO MONDAY AS AN UPPER RIDGE DEVELOPS ACROSS THE LOWER MISSISSIPPI VALLEY. HEIGHTS DROP SLIGHTLY ON TUESDAY INTO WEDNESDAY AS THE WESTERLIES IN THE GREAT LAKES STRENGTHENED AND DROP SOUTHWARD. THE BEST CHANCES OF PRECIPITATION DURING THE LONG TERM WILL BE ON FRIDAY NIGHT THROUGH SATURDAY NIGHT AS A RATHER STRONG SHORTWAVE TROUGH AND AN ASSOCIATED SFC TROUGH MOVES ACROSS THE REGION. THE GFS/ECMWF HAVE PRETTY GOOD AGREEMENT WITH THE STRENGTH AND ORIENTATION OF THE TROUGH. THE NAM GENERATES A SPURIOUS LOW OFF THE CAROLINA COAST THAT ORIGINATES WITH A TROPICAL WAVE ACROSS THE BAHAMAS ON THURSDAY AND WILL IGNORE THIS GUIDANCE. WITH PRECIPITABLE WATER VALUES DURING THE PERIOD RANGING AROUND OR JUST ABOVE 2 INCHES WITH A MODEST LOW AND MID LEVEL FLOW EXPECT FAIRLY WIDESPREAD CONVECTION WITH HEAVY RAIN POSSIBLE. CLOUDS AND PRECIPITATION WILL KEEP THE DIURNAL TEMPERATURE SPREAD SMALL WITH HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS IN THE LOWER 70S. THREAT OF PRECIPITATION DECREASES ON SUNDAY AND MONDAY AS TROUGH AXIS MOVES EAST OF THE REGION AND THE SURFACE TROUGH APPROACHES THE COAST. EXACT LOCATION OF THE SURFACE TOUGH WILL DETERMINE PRECIP CHANCES AND NWP GUIDANCE HAS A TENDENCY TO BE TOO AGGRESSIVE IN MOVING THESE SYSTEMS EAST. THE AIR MASS DRIES OUT BEHIND THE UPPER TOUGH WITH PW VALUES FALLING TO LESS THAN 1.5 INCHES NEAR THE VIRGINIA BORDER AND CLOSE TO 2 INCHES NEAR THE SC BORDER. WILL INCLUDE JUST A SLIGHT CHANCE OF MAINLY DIURNAL CONVECTION ACROSS THE SOUTH AND SOUTHEAST ON SUNDAY AND MONDAY WITH SEASONABLE HIGHS IN THE LOWER 90S AND LOWS IN THE LOWER 70S. LEE TROUGHING DEVELOPS ON TUESDAY INTO WEDNESDAY AS A WEST TO NORTHWESTERLY FLOW ALOFT DEVELOPS. THE AIR MASS MOISTENS A BIT AND WITH INDICATIONS OF UPSTREAM CONVECTION ACROSS THE OHIO VALLEY AND GREAT LAKES...SLIGHT CHANCE POPS ARE WARRANTED ALTHOUGH CONFIDENCE IN THE AMOUNT AND LOCATION OF CONVECTIVE COVERAGE IS LACKING. -BLAES && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... AS OF 130 PM WEDNESDAY... SCATTERED CONVECTION AT THIS TIME WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ADVANCING NORTHEAST FROM SOUTH CAROLINA. CONVECTION BECOMING MORE WIDESPREAD AS THE AFTERNOON PROGRESSES THEN BECOMING ISOLATED AS MIDNIGHT APPROACHES... WITH SOME SHOWERS PERSISTING TO SUNRISE. SOME MVFR HAZE OR SMOKE THROUGHOUT THE TAF PERIOD IN THE SOUTHEAST... WITH AFTERNOON VISIBILITY RESTRICTIONS OUTSIDE OF SHOWERS CONFINED TO AREAS EAST OF HIGHWAY ONE. ISOLATED CONVECTION AFTER SUNRISE THURSDAY BECOMING MORE NUMEROUS IN THE EARLY AFTERNOON. ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY BEFORE TAPERING OFF IN THE NORTHWEST SATURDAY. SHOWERS LESS WIDESPREAD AND MAINLY AFTERNOON SUNDAY. SMOKE OR HAZE IN THE SANDHILLS... COASTAL PLAIN AND EASTERN PIEDMONT AT TIMES... WITH MVFR FOG AROUND SUNRISE EACH MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ELLIS LONG TERM...BLAES
Hazardous weather outlook, Jul 6, 4:45 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 445 AM EDT WED JUL 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 445 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL NORTH CAROLINA TODAY AND TONIGHT. AT LOCATIONS IN WHICH SHOWERS AND STORMS REPEAT OVER THE SAME AREA...EXCESSIVE RAINFALL MAY OCCUR...LEADING TO FLASH FLOODING. THIS THREAT WILL BE GREATEST IN URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS UP TO 60 MPH MAY OCCUR THIS AFTERNOON AND EARLY EVENING. THE DAMAGING WIND THREAT APPEARS GREATEST OVER THE SANDHILLS AND COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS CENTRAL NORTH CAROLINA THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE HEAVY RAIN ASSOCIATED WITH THE SHOWERS AND STORMS MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS IN EXCESS OF TWO INCHES AS WELL AS ANY OTHER SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 6, 5:05 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 4 SW WAGRAM 34.85N 79.42W
07/06/2011 SCOTLAND NC 911 CALL CENTER
MULTIPLE TREES DOWN... TREE ON VEHICLE WITH PASSENGERS
TRAPPED
&&
EVENT NUMBER RAH1101008
KRRSpecial weather statement, Jul 6, 5:34 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT WED JUL 6 2011
NCZ075>077-088-062230-
CUMBERLAND-HARNETT-LEE-MOORE-
534 PM EDT WED JUL 6 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE...LEE
AND CUMBERLAND COUNTIES THROUGH 630 PM EDT...
AT 534 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM VASS TO SPRING
LAKE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CARTHAGE
TO FORT BRAGG...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3503 7908 3513 7911 3517 7910 3517 7914
3521 7923 3518 7931 3527 7943 3556 7919
3541 7860 3534 7853 3529 7858 3520 7865
3514 7863 3509 7867 3504 7865 3484 7878
3484 7882
TIME...MOT...LOC 2134Z 209DEG 39KT 3534 7926 3522 7891
23Special weather statement, Jul 6, 5:44 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED JUL 6 2011
NCZ007>011-062315-
GRANVILLE-HALIFAX-PERSON-VANCE-WARREN-
544 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...PERSON...
HALIFAX AND GRANVILLE COUNTIES THROUGH 715 PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS NEAR THE VIRGINIA/NORTH CAROLINA BORDER...MOVING SOUTH
AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KERR LAKE...BETHEL
HILL...TUNGSTEN...LAKE GASTON...WISE...STOVALL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3651 7788 3648 7764 3645 7762 3641 7754
3637 7754 3634 7758 3632 7757 3633 7744
3626 7740 3621 7740 3627 7830 3625 7832
3628 7900 3655 7899 3655 7790
TIME...MOT...LOC 2143Z 356DEG 9KT 3653 7887 3662 7744
KRRLocal storm report, Jul 6, 5:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 4 SW WAGRAM 34.85N 79.42W
07/06/2011 SCOTLAND NC 911 CALL CENTER
SCOTLAND CO 911 HAS RECEIVED NUMEROUS REPORTS OF TREES
AND POWER LINES DOWN THROUGHOUT COUNTY
&&
EVENT NUMBER RAH1101009
TDHSpecial weather statement, Jul 6, 5:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT WED JUL 6 2011
NCZ040-041-062245-
CHATHAM-WAKE-
550 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND CHATHAM COUNTIES
THROUGH 645 PM EDT...
AT 549 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF NEW HILL...OR ABOUT 15 MILES NORTHWEST OF LILLINGTON...
MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW
HILL...FUQUAY-VARINA AND HOLLY SPRINGS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3559 7865 3554 7869 3554 7878 3558 7892
3553 7896 3553 7898 3566 7909 3576 7884
TIME...MOT...LOC 2149Z 264DEG 7KT 3559 7894
KRRLocal storm report, Jul 6, 6:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG RAEFORD 34.98N 79.22W
07/06/2011 HOKE NC 911 CALL CENTER
HOKE CO 911 HAS RECEIVED REPORTS BY LOCAL LAW
ENFORCEMENT OF NUMEROUS TREES AND POWER LINES DOWN IN
RAEFORD. AREAS OF LOCALIZED FLOODING HAS ALSO BEEN
OBSERVED.
&&
EVENT NUMBER RAH1101010
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:04 PM EDT | Areal Flood Advisory | RAH | Lee | 63 min |
| Jul 5, 9:01 PM EDT | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 59 min |
| Jul 5, 9:12 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 21 min |
| Jul 5, 10:08 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 52 min |
| Jul 5, 11:47 PM EDT | Areal Flood Advisory | RAH | Randolph | 2 hr |
| Jul 6, 3:40 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 65 min |
| Jul 6, 3:43 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 62 min |
| Jul 6, 4:00 PM EDT | Areal Flood Advisory | RAH | Nash | 2 hr |
| Jul 6, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 42 min |
| Jul 6, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 48 min |
| Jul 6, 5:01 PM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 59 min |
| Jul 6, 5:34 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee | 56 min |
| Jul 6, 5:44 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 91 min |
| Jul 6, 5:50 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 6, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 38 min |
| Jul 6, 6:23 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 29 min |
| Jul 6, 6:35 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 55 min |
| Jul 6, 6:45 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 92 min |
| Jul 6, 7:01 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 59 min |
| Jul 6, 7:20 PM EDT | Areal Flood Advisory | RAH | Wayne, Wilson | 107 min |
| Jul 6, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 51 min |
| Jul 6, 7:38 PM EDT | Areal Flood Advisory | RAH | Vance | 2 hr |
| Jul 6, 7:53 PM EDT | Areal Flood Advisory | RAH | Granville, Person | 3 hr |
| Jul 6, 7:59 PM EDT | Areal Flood Advisory | RAH | Davidson | 88 min |
| Jul 6, 7:59 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Vance | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.